MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT946
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the opt946 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases while the therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in taiwan reported via a fisher and paykel healthcare (f&p) field representative that the tubing of an opt946 optiflow + adult nasal cannula was found damaged during patient use.There was no patient consequence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt946 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases while the therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint opt946 optiflow + adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: the customer has stated that the tubing of an opt946 optiflow + adult nasal cannula was damaged.Conclusion: our investigation was unable to determine the cause of the reported damage.Based on our knowledge of the product, the reported damage is likely to have been caused by the tubing being subjected to excessive force during use.Fisher and paykel healthcare's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt946 optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt946 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the headstrap clip and the tubing clip are appropriately attached.The user instructions also warn: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534002
MDR Report Key16309507
Report Number9611451-2023-00075
Device Sequence Number6132204
Product Code BTT
UDI-Device Identifier09420012429155
UDI-Public(01)09420012429155(10)2102004231(11)220128
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2102004231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/12/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown